Altered glucose metabolism in adriamycin-induced heart failure

Academic Article

Abstract

  • Spontaneously hypertensive rats recieved 1 mg/kg of Adriamycin intravenously once a week for up to 12 weeks; their hearts were excised and perfused with buffer containing 4 mM [1-13C]glucose. Histological evidence of Adriamycin cardiotoxicity was evident after 8 and 12 weeks of treatment and was accompanied by a significant decrease in cardiac function. There were only minor changes in the 31P-NMR spectra in hearts following treatment; however, 13C-NMR spectra revealed decreased incorporation of label into the lactate, alanine and glutamate pools in hearts with severe tissue damage to hearts from untreated animals. © 1992.
  • Published In

    Digital Object Identifier (doi)

    Author List

  • Chatham JC; Hutchins GM; Glickson JD
  • Start Page

  • 1
  • End Page

  • 5
  • Volume

  • 1138
  • Issue

  • 1